MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN030108
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: the spring wire guide unraveled when pulling it out.No patient injury or complication reported.The device was replaced.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire for evaluation.Signs-of-use in the form of biological material was observed on the guide wire body.Visual analysis revealed that the guide wire was unraveled from the distal end.The guide wire body also contained several gradual bends.Microscopic examination confirmed the damage and revealed that distal weld had separated from the core wire but was still attached to the coil wire.Both welds appeared to be spherical.The guide wire length from the proximal weld to the point of separation measured 601mm , which is within the specification limits of 596mm-604mm per the guide wire graphic.The guide wire outer diameter measured.84mm, which is within the specification limits of.838mm-.877mm per the guide wire graphic.The proximal end of the guide wire was inserted through a lab inventory introducer needle/ars (inserted up until unraveled section).The guide wire was able to pass with little to no resistance.A manual tug test revealed that the proximal weld was intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in removing guide wire or catheters.If withdrawal cannot be easily accomplished, a chest x-ray should be obtained and further consultation requested".The ifu also states, "do not withdraw spring-wire guide against needle bevel to minimize the risk of possible severing or damaging of spring-wire guide".The report of an unraveled guide wire was confirmed through complaint investigation of the returned sample.Visual examination revealed that the distal weld had separated from the core wire but was still attached to the coils.This caused the guide wire to unravel from the distal end.The damage was consistent with undue force being applied to the guide wire body.The guide wire met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso (b)(6) standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional user error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11247786
Report Number3006425876-2021-00086
Device Sequence Number3649072
Product Code FOZ
UDI-Device Identifier00801902102188
UDI-Public00801902102188
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/07/2022
Device Model NumberIPN030108
Device Catalogue NumberCS-22123-F
Device Lot Number71F20E1820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1